# SDR FQAS2013FA0000647

- Difficulty date: November 19, 2013
- Submitted: November 19, 2013
- Operation: General aviation
- Aircraft: N449PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496185
- Aircraft time: 5,254 hours
- Engine: Lyc O360A1H6
- Engine time: 7,217 hours
- Propeller: Hartzl HCC2YR2
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: SL36006WAI
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSPECTION,  LT ENGINE, NR 2 CYLINDER WAS FOUND TO HAVE LOW COMPRESSION.  DURING COMPRESSION TEST, PRESSURE WAS 50/80 AND AIR COULD BE HEARD WHISTLING, BUT THE SOURCE OF THE LEAK COULD NOT BE DETERMINED.  DURING REMOVAL OF THE FAULTY CYLINDER,  DISCOVERED A CRACK ORIGINATING FROM THE EXHAUST VALVE SEAT.  CRACK EXTENDED OUT, AROUND THE EXHAUST RISER STUD, THROUGH THE FINS, AND TO THE SPARK PLUG HOLE ON THE OPPOSITE SIDE 180 DEGREES AROUND THE CYLINDER HEAD.  A COMPRESSION CHECK HAD BEEN PERFORMED 100 HOURS TIS PREVIOUSLY AND COMPRESSION WAS 72/80- NORMAL.  CRACKED CYLINDER REPLACED.
